Doctors Lounge - Dermatology AnswersBack to Dermatology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/18/2017.
Forum Name: Dermatology Topics
Question: itching arms
|saroya - Sat Dec 29, 2007 4:23 pm||
The ithcing started about four years ago with raised white spots on my arms, very small. I could pry off the raised part and it would heal flat. There was occasional itching in a few. This progressed to very itchy invisible points that would only show up when scratched. It would often be in only one arm at a time, or predominantly so. It began near and on the back of my hands and progressed uup the arms over a couple of years to the backs of the shoulders. It has never gone further. It can now show up anywhere on the arms, often near the elbow crease. I have tried msm creams, various lotions, salves, tea tree oil, lavendar oil, and nothing has worked. I was a dermatologist who ran urinalysis and bood test and came up with an elevated rhuematoid level, but nothing else. Is worst at night. Help!
|Dr. Chan Lowe - Fri Jan 18, 2008 9:21 pm||
You may have a hyper-histamine condition where the body is releasing too much histamine. Histamine can be a significant cause of itching. You may want to try taking a dose of diphenhydramine (Benadryl) to see if this helps. Diphenhydramine is an antihistamine and will block the effects of these conditions (at least to some degree). If this helps there are other antihistamines that may work better and be less sedating than diphenhydramine. The oral form will be more effective than topical creams.
Follow up with a doctor is important.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.